Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Discolouration on upper arms and biceps, no pain or discomfort. Cure?

I am quite pale and for as long as I can remember, I ve had very odd darkish discolouration on my upper arms/ biceps . It ranges from dark red to purplish-blue, but doesn t come with pain or discomfort, it s merely and eyesore and has made me so insecure since I first noticed it, that I m never seen in public without cover my upper arms. What could this be?
Asked On : Mon, 2 Apr 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response
I completely understand your concern and I hope I am able to help you for the same.

Now you seem to be having macular amyloidosis.

This is a pigmented skin condition.
There occurs skin deposits of amyloid protein.
But is is essentially harmless but cosmetically, looks bad.

Do not rub the area, as it will increase the pigmentation.
You need to apply a lightening agent like kojic acid.

You may see a dermatologist for other measures like chemical peeling.

Hope it helps,

Dr Geetika Paul.
Answered: Tue, 19 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor